Aa
A
A
Close
Avatar universal
Are mood swings a side effect?
I have heard that being on birth control kinda tricks your body into thinking its pregnant.  Well, I've noticed that shortly before I start my period, I start getting EXTREMELY emotional, and during the week I'm not taking the pill, I just feel terrible.  I'm not really like that when I'm not taking birth control. I hadn't heard that extreme "mood swings" were a side effect, but it's really the only thing I can think of that could cause it.  Am I crazy or is that pretty common?
Cancel
8 Answers
Page 1 of 1
Avatar universal
Definitely makes me feel better that I'm not alone! :)

Is there any way to help with it?  Or just gotta deal with it for a while?

Thank you so much!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
158812 tn?1189759426
Exercise definitely seems to release some steam.  Working out before, and during your period controls mood swings and irratibility more than anything else that you could try.  And hey...it is actually good for us.  Even if you just take a walk.  You don't have to engage in anything difficult.  Good Luck!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was just telling somebody the other day that I think my PMS is worse when I am on the pill! I snap at my poor fiance constantly the week before my period.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
143123 tn?1274304425
Definitely exercise or even a walk helps tremendously with mood and cramps, for me personally.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
All righty, I'll definitely give it a shot, and maybe even get my bf to go on a walk with me (I'm sure he won't mind if it helps with the mood swings ;).  I'm really relieved to know it's not just me being silly; it does happen! :)  

Thank you so much for your help!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am the exact same. I'm about 3 days away from finishing a pack of pills, and today I woke up GROUCHY as ever!!!! it never fails.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
143123 tn?1274304425
VERY common!!!  My DH knows to watch out a week before, during and sometimes a week after.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Some people go through a withdraw from the estrogen in your pills. Ask your 0b/gyn and they might be able to give you something during that time that will help.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1472427714
Blank
KTowne commented on KTowne's status
3 hrs ago
Avatar n tn
Blank
How old were you when you had your ...
12 hrs ago by Hadleigh_bell
2093372 tn?1473261554
Blank
aiyanas_momma commented on photo
19 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources